Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Belly Fat

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain (Lipohypertrophy)

For years now, it has been clear that HIV-positive people are especially prone to developing unusual increases of fat in specific parts of their bodies. What has been less clear is exactly what a person with this type of fat gain, known as... Read more »
Project Inform

Connection Found Between Belly Fat and Dementia

A study reported in the journal, Neurology , finds a possible link between excess belly fat and the risk of dementia. While the research did not look specifically at people living with HIV, it raises specific concerns for them. The researchers... Read more »
Project Inform

New Treatment for Excess Deep Belly Fat Approved

In November 2010, a new drug called tesamorelin (Egrifta) was approved by the FDA to treat excess deep belly fat in HIV-positive people. The drug is a synthetic human growth hormone releasing factor that stimulates the pituitary gland to make growth... Read more »
Ask the Experts

My FAT Belly (FAT BELLY) (LIPOHYPERTROPHY)

Hi Dr. Frascino, I was one of your patients in Sunnyvale way back in 1987 and now live in Sonoma County. I have attended some of your concerts and love you. My medical question is: I have fat around my organs and as you can imagine it is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Ginger,What a delight to run into patients from so many years ago (even if it is only in cyberspace). Belly fat, aka abdominal obesity or lipohypertrophy, is indeed one of the more annoying complications of being virally enhanced. Unfortunately... Read more »

belly fat

I want to what can do about this belly fat and what I can take with my media. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Belly fat is a common problem in the general population and is perhaps even more common in some HIV+ patients on certain HIV medications. Current treatment options for established belly fat in the setting of treated HIV infection are limited.... Read more »

Can CLA help combat belly fat?

Good-day Nelson,In 2004 I started HIV treatment with combivir + stocrin (sustiva), unfortunately I had severe anaemia and switched to zerit, videx + stocrin in 2005 and started noticing body changes and weight loss and spoke with my physician about...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I would not spend any money on this supplement. Studies done in Sweden are not very convincing. You can see them here:http://jn.nutrition.org/cgi/content/full/130/12/2943/T2full paper:http://jn.nutrition.org/cgi/content/full/130/12/2943Nelson... Read more »

belly fat

The HIV medical I take one complera at night how can I get this belly fat off me let me know soon. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Belly fat is common in the general population and more common in some HIV+ populations. Complera has not been linked to increased risk for belly fat compared to some other of the commonly used regimens. Many patients gain 5-10 pounds of weight... Read more »
Connect With Others

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and HIV... Read more »

Losing my fat tummy//South Beach Diet

Posted by Anonymous
I have noticed that I've been gaining weight in my belly. I don't have the muscle loss in my legs and butt but my once trim waistline has gotten bigger and bigger. My doc says it is lipodystropy and I can't really change meds since I had a hard... Read more »

Nucleomaxx?? Has it really increase facial fat??

Posted by whatifman, 1 Reply
hi. i'm not an hiv-aid patient but i have very sunken facial features. and alot of ppl have said i dont look healthy, but my body is normal. it say nucleomaxx regenerate facial fat, so i was wondering, would it be possible to take this and will it... Read more »

Meds and body fat change in women?

Posted by heatherblue, 2 Replies
I am very nervous about this topic. I have poor self image problems already. I just met a woman in her late forties who looked like, pardon me, death. She said her numbers were good, but she looked aweful. I imagine maybe AZT did it to her, but... Read more »